# SDR 2023FA0000356

- Difficulty date: September 22, 2022
- Submitted: July 7, 2023
- Operation: General aviation
- Aircraft: N495TC
- Make and model: Gulstm 114TC
- Aircraft serial: 20004
- Engine: Lyc IO540*
- System (JASC): 5100 · Standard Practices/Structures
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: LD
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

AIRCRAFT HAD BEEN PERFORMING MANEUVERS FOR 30 MINUTES. UPON APPROACH TO THE RUNWAY AT LOW ALTITUDE THE ENGINE BEGAN TO SPUTTER AND QUICKLY SHUT DOWN. PILOT MADE AN EMERGENCY LANDING ON A HIGHWAY. I HAVE DETERMINED THE CAUSE TO BE EXCESSIVE HEATING OF THE FUEL SYSTEM COMPONENTS MOUNTED ON THE FIREWALL CAUSING FUEL VAPORIZATION. I BELIEVE THIS TO BE A DESIGN ISSUE CAUSED BY LACK OF SUFFICIENT COOL AIR FLOW THROUGH THE ACCESSORY SECTION OF THE ENGINE COMPARTMENT.
